Partially Linear Models under Data Combination
X D’Haultfœuille,
Christophe Gaillac and
Arnaud Maurel
The Review of Economic Studies, 2025, vol. 92, issue 1, 238-267
Abstract:
We study partially linear models when the outcome of interest and some of the covariates are observed in two different datasets that cannot be linked. This type of data combination problem arises very frequently in empirical microeconomics. Using recent tools from optimal transport theory, we derive a constructive characterization of the sharp identified set. We then build on this result and develop a novel inference method that exploits the specific geometric properties of the identified set. Our method exhibits good performances in finite samples, while remaining very tractable. We apply our approach to study intergenerational income mobility over the period 1850–1930 in the U.S. Our method allows us to relax the exclusion restrictions used in earlier work, while delivering confidence regions that are informative.
Keywords: Partially linear model; Data combination; Partial identification; Intergenerational mobility (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1093/restud/rdae022 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Partially Linear Models under Data Combination (2023) 
Working Paper: Partially Linear Models under Data Combination (2022) 
Working Paper: Partially Linear Models under Data Combination (2022) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:92:y:2025:i:1:p:238-267.
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().